Oklahoma, 2022Wildfire in Oklahoma, September 27, 2022
September 27, 2022 · NWS OUN · 1 event in 1 county or zone
The Four Mile Creek fire burned roughly 586 acres on the 27th outside of Kendrick, OK. One firefighter was injured and several structures were lost to the fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Four Mile Creek fire burned roughly 586 acres on the 27th outside of Kendrick, OK. One firefighter was injured and several structures were lost to the fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 27, 11:50 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Sep 27, 11:50 AM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Norman OK
Issued by National Weather Service Tulsa OK
1250 PM CDT Tue Sep 27 2022
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 220 AM CDT Tue Sep 27 2022
A weak front is expected to move into northwest Oklahoma this
afternoon with generally northeast winds behind the boundary and
south to southwest winds elsewhere. This will result in another
very warm day with temperatures in the upper 80s to lower 90s.
Afternoon relative humidity is expected to bottom out around
20 percent most areas. Although winds are not expected to be
strong, wind gusts of 20 to 25 mph may occur during peak heating.
This may result in a short period of elevated fire weather
conditions generally ahead of the surface boundary. A Fire Danger
Statement will be issued for a large part of the area to highlight
the potential hazard.
With a clear sky and light winds, temperatures will cool rather
quickly during the early evening. The front is also expected
to drift southward into central Oklahoma during the night.
&&
.LONG TERM...
(Wednesday through Monday)
Issued at 235 AM CDT Tue Sep 27 2022
With a mid-level ridge centered just to our west, dry and warm
weather will continue. However, the circulation around a large
surface high over the Great Lakes/Upper Midwest should help take
the edge off afternoon highs (most areas). The exception may be
southwestern Oklahoma and western north Texas where surface winds
may maintain more of a downslope component. (Wednesday-Thursday)
Circulation around the surface high and hurricane Ian will keep rich
Gulf moisture well to our south despite a southerly surface wind.
This will result in more warm days and rather cool pleasant
evenings.
Around Friday/Saturday, a low, which is primarily cutoff from the
stronger westerlies in Canada, will move slowly across the northern
Rockies. The influence from the cool high pressure (now over New
England) will begin to fade, but some influences from the remnants
of Ian may linger through at least the early part of the
weekend. Somewhat stronger surface winds may develop during the
afternoon Friday as a lee trough develops (especially northwest
Oklahoma). Unfortunately the chances of meaningful rainfall look
very low. With mainly warm days and cool nights, days with
stronger winds will elevate fire weather concerns.
&&
.AVIATION...
(18Z TAFS)
Issued at 1246 PM CDT Tue Sep 27 2022
VFR conditions will continue this TAF cycle. A wind shift will
progress across western most sites overnight.
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
SHORT TERM...06
LONG TERM....06
AVIATION...Lacy/TSA
Hazardous weather outlook, Sep 27, 3:39 AM CST, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
439 AM CDT Tue Sep 27 2022
OKZ004>048-050>052-TXZ083>090-272100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
439 AM CDT Tue Sep 27 2022
This Hazardous Weather Outlook is for portions of central
Oklahoma, east central Oklahoma, northern Oklahoma, northwest
Oklahoma, southeast Oklahoma, southern Oklahoma, southwest
Oklahoma, western Oklahoma, and northern Texas.
.DAY ONE...This Afternoon and Tonight
.Fire Weather...
Elevated fire weather conditions may develop for several hours
this afternoon.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
.Fire Weather...
Spotty areas of elevated fire weather concerns are expected on
Friday, mainly across western Oklahoma.
Wildfire, Lincoln
- When
- September 27, 1:00 PM CST to 10:00 PM CST
- Where
- Lincoln forecast zone
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Park/Forest Service
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Tropical Storm in Gulf of Mexico, September 27 to 28, 202220 deaths · 6 events
- Hurricane and Tornado in Florida, September 27 to 30, 202216 deaths · $1.1 billion · EF0 · 46 events
- Hurricane and Tornadoes in Florida, September 27 to 30, 202212 deaths · 8 injured · $2.2 billion · EF2 · 28 events
- Wildfire in Oklahoma, September 27, 20221 death · 8 injured · 1 event
- Drought in South Dakota, September 27 to 30, 2022$6.1 million · 2 events
- Flood in Pennsylvania, September 27, 2022$30,000 · 1 event
- Drought in Missouri, September 27 to 30, 20227 events
- Tropical Storm and Storm Surge in Florida, September 27 to 28, 20226 events
- Marine Tropical Storm in South Atlantic Coastal Waters, September 27 to 29, 20226 events
- Drought in Kansas, September 27 to 30, 20224 events
- Marine Hurricane/Typhoon in Gulf of Mexico, September 27 to 29, 20223 events
- Drought in Montana, September 27 to 30, 20222 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1058240.